Properties expressible in small fragments of the theory of the hyperfinite II 1 factor
Confluentes Mathematici, Tome 12 (2020) no. 2, pp. 37-47.

We show that any II 1 factor that has the same 4-quantifier theory as the hyperfinite II 1 factor satisfies the conclusion of the Popa Factorial Commutant Embedding Problem (FCEP) and has the Brown property. These results improve recent results proving the same conclusions under the stronger assumption that the factor is actually elementarily equivalent to . In the same spirit, we improve a recent result of the first-named author, who showed that if (1) the amalgamated free product of embeddable factors over a property (T) base is once again embeddable, and (2) is an infinitely generic embeddable factor, then the FCEP is true of all property (T) factors. In this paper, it is shown that item (2) can be weakened to assume that has the same 3-quantifier theory as an infinitely generic embeddable factor.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/cml.67
Classification : O3C66,  46L10
Mots clés : Continuous model theory, von Neumann algebras, II 1 factors, factorial commutant embedding problem
@article{CML_2020__12_2_37_0,
     author = {Isaac Goldbring and Bradd Hart},
     title = {Properties expressible in small fragments of the theory of the hyperfinite II$_1$ factor},
     journal = {Confluentes Mathematici},
     pages = {37--47},
     publisher = {Institut Camille Jordan},
     volume = {12},
     number = {2},
     year = {2020},
     doi = {10.5802/cml.67},
     language = {en},
     url = {https://cml.centre-mersenne.org/articles/10.5802/cml.67/}
}
Isaac Goldbring; Bradd Hart. Properties expressible in small fragments of the theory of the hyperfinite II$_1$ factor. Confluentes Mathematici, Tome 12 (2020) no. 2, pp. 37-47. doi : 10.5802/cml.67. https://cml.centre-mersenne.org/articles/10.5802/cml.67/

[1] S. Atkinson, I. Goldbring, and S. Kunnawalkam Elayavalli. Factorial commutants and the generalized Jung property for II 1 factors. Preprint. arXiv 2004.02293.

[2] I. Ben Yaacov, A. Berenstein, C. W. Henson, and A. Usvyatsov. Model theory for metric structures, in Model theory with applications to algebra and analysis. Vol. 2, London Math. Soc. Lecture Note Ser. 350, 315–427. Cambridge Univ. Press, Cambridge, 2008. | Article | Zbl 1233.03045

[3] N. Brown. Topological dynamical systems associated to II 1 factors. Adv. Math. 227 (2011), 1665–1699. With an appendix by N. Ozawa. | Article | Zbl 1229.46041

[4] A. Connes and V. Jones. Property T for von Neumann algebras. Bull. London Math. Soc. 17 (1985), 57–62. | Article | MR 766450 | Zbl 1190.46047

[5] I. Farah, I. Goldbring, B. Hart, and D. Sherman. Existentially closed II 1 factors. Fund. Math. 233 (2016), 173–196. | Article | MR 3466004 | Zbl 1436.03213

[6] I. Farah, B. Hart, and D. Sherman. Model theory of operator algebras III: Elementary equivalence and II 1 factors. Bull. London Math. Soc. 46 (2014), 1–20. | Article | Zbl 1303.46049

[7] I. Goldbring. On Popa’s factorial commutant embedding problem. Proc. Amer. Math. Soc., to appear. | Article | MR 4143410 | Zbl 07243365

[8] I. Goldbring. Spectral gap and definability, Beyond First Order Model Theory Vol. 2, to appear.

[9] I. Goldbring and B. Hart. The universal theory of the hyperfinite II 1 factor is not computable. Preprint. arXiv 2004.02299.

[10] I. Goldbring and B. Hart. On the theories of McDuff’s II 1 factors. Int. Math. Res. Notices 27 (2017), 5609–5628. | Article | Zbl 1404.03038